Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 37, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Sep 4, 2018, 7:40 AM CDT for Andrew County, Buchanan County, Missouri. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2018, 7:40 AM CDT (12:40 UTC)
- Expired
- Sep 4, 2018, 2:34 PM CDT
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Andrew County, MO, Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 140 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point 102 River at Rosendale (RSDM7).
- Action stage
- 13 ft
- Minor stage
- 18 ft
- Moderate stage
- 18.11 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
838
WGUS43 KEAX 041240
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
740 AM CDT Tue Sep 4 2018
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
102 River at Rosendale affecting Andrew and Buchanan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC003-021-051239-
/O.NEW.KEAX.FL.W.0037.180904T1240Z-180905T2200Z/
/RSDM7.2.ER.000000T0000Z.180904T1800Z.180904T2200Z.NO/
740 AM CDT Tue Sep 4 2018
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The 102 River at Rosendale.
* until Wednesday afternoon.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 18.4
feet this afternoon.
* At 18.0 feet...State Route 48 on the east side of Rosendale is
overtopped by flood waters.
* At 13.0 feet...Lowland agricultural flooding begins.
&&
Latest
Location FS Stage Day/Time Forecast
102 River
Rosendale 18 Not Available 18.4 this afternoon
&&
LAT...LON 4013 9488 4013 9478 3977 9471 3977 9480 4004 9486
$$1 follow-up statement
680
WGUS83 KEAX 041934
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
234 PM CDT Tue Sep 4 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
102 River at Rosendale affecting Andrew and Buchanan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC003-021-042004-
/O.CAN.KEAX.FL.W.0037.000000T0000Z-180905T2200Z/
/RSDM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
234 PM CDT Tue Sep 4 2018
The Flood Warning is cancelled for
The 102 River at Rosendale.
* At 12:14 PM Tuesday the stage was 15.4 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to 9.9 feet by
Wednesday morning.
* At 18.0 feet...State Route 48 on the east side of Rosendale is
overtopped by flood waters.
* At 13.0 feet...Lowland agricultural flooding begins.
&&
Latest
Location FS Stage Day/Time Forecast
102 River
Rosendale 18 15.4 Tue 12 PM 13.2 this evening
&&
LAT...LON 4013 9488 4013 9478 3977 9471 3977 9480 4004 9486
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 4, 6:23 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Sep 4, 6:23 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 623 AM CDT Tue Sep 4 2018 .Discussion... Issued at 347 AM CDT TUE SEP 4 2018 The continual pattern of anticyclonic flow over the easter CONUS creating a southerly moisture fetch from the Gulf of Mexico will finally start to shift slightly today. The upper level ridging will start to flatten out as a shortwave trough enters the northern plains, allowing the steady stream of precip and convection to shift east into our CWA this afternoon in the form of a weak stationary frontal boundary. The main impacts to our area will initially be scattered convection over western Missouri this afternoon as the convergence boundary shifts to a SW-NE orientation. A shortwave trough embedded in the ridge will track to the north, just east of our area this afternoon. The tail end of this shortwave trough will push through NW Missouri, enhancing the possibility of embedded thunderstorms capable of heavy rainfall. Soundings for NW Missouri indicate a profile with long skinny CAPE values around 500-1000 J/kg, PWAT values of 2.21, and warm cloud depth near 11-12kft. Upwind propagation vectors of 5-10kts are also indicative of possible training storms along this boundary. All this together do indicate that flash flooding is possible and localized flooding is likely in areas that do see training storms. The limiting factor will be the transitory nature of the upper level shortwave and surface boundary, which will limit a single point receiving excessive QPF in the afternoon. What really could increase the potential for flooding will be that a secondary upper level shortwave trough pushes into the region overnight with increased low level forcing as the LLJ develops and the low level boundary convergence increases as high pressure builds in form the north. This boundary will slowly push southward Wednesday, but it will weaken with decreased low level forcing. This will create a more scattered nature to the showers and storms, but will increase the coverage over our area leading to likely Pops most of Wednesday. Overall the area could see 1-2" of QPF with local areas of 3-4" possible due to training thunderstorms. The focus will then turn to the track and intensity of Tropical Storm Gordon as moves into lower Mississippi valley. NHC's current forecast track has Gordon downgrade to a tropical depression and then going post tropical by southern Missouri as it curves into central MO. Water vapor and layered precipitable water imagery already indicate a strong connection to the Gulf of Mexico so adding an actual tropical depression to the mix is likely to max out the possible atmospheric moisture. Thursday as the low approaches the boundary that sagged south on Wednesday will return into our area as a warm front and increasing the possibility of elevated convection along this boundary. All heavy precipitation indications continue to point to all storms this week being efficient rain makers, so flooding potential will exist along any boundary that sets up this week. The real threat becomes the cumulative effects of continual efficient rain over the area and then the remnants of a tropical system becoming the finale of sorts. According to NHC's track and overall model guidance, the main impacts from Gordon will occur Friday evening through Sunday morning. There is still a decent amount of uncertainty on the exact track and placement of the low level forcing, but to add to the mix a shortwave trough will move into the area from the NW and add another lifting mechanism on Saturday over the area. Alterations to our current QPF over the weekend was not adjusted much from the blend of models that we utilize in the extended, do to this uncertainty. As this event approaches this will likely change and more detail on placement and amount of QPF will likely start to take shape. Either way, this scenario needs to be watched closely as it could lead to a major flooding event with the primer mid week over the area and then the remnants of a tropical system overhead this weekend. && .Aviation...(For the 12Z TAFS through 12Z Wednesday Morning) Issued at 617 AM CDT TUE SEP 4 2018 The forecast will start out with VFR conditions with light winds out of the south-southeast. As the area heats up this morning higher winds aloft will mix down creating wind gusts in the mid 20s. Showers and thunderstorms will start to develop over eastern KS and move into western MO in the early afternoon, as noted by the TEMPO TS group in the area TAFs. The main line of storms will push to the east and north, but some showers and isolated thunderstorms may remain so VCTS mentioned until after sunset in the TAFs. A secondary round of showers and thunderstorms will push into the area overnight, but there is some uncertainty in the timing so only VCTS was mentioned. This round of showers and thunderstorms is likely to have MVFR ceilings as it pushes through overnight and though the end of the period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Barham Aviation...Barham
Hazardous weather outlook, Sep 4, 5:37 AM CDT, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 537 AM CDT Tue Sep 4 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051045- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 537 AM CDT Tue Sep 4 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Thunderstorms capable of heavy rainfall will lead to a localized flash flood threat across northeast Kansas and northwest Missouri this afternoon and evening. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Several rounds of showers and thunderstorms capable of producing heavy rain are expected through the weekend. These storms will be capable of producing widespread 1 to 3 inches of rain with the chance for localized higher amounts across central Missouri as the remnants of Tropical Storm Gordon lift north through the lower Missouri Valley this weekend. This additional rainfall could only exacerbate ongoing flood impacts. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 8:54 PM CDT | River Flood Warning | EAX | Platte | 55 hr |
| Sep 3, 8:54 PM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 5 days |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.